Roxanol is a trade name of morphine, an opioid pain medication indicated for treating moderate-to-severe pain. It is a very potent painkiller. “A person who is taking Roxanol can suffer from overdose symptoms.”
Roxanol overdose symptoms may occur when a person taking the drug accidentally or intentionally consumes too much of the medication.
Causes and Symptoms of Roxanol Overdose
A person who is taking Roxanol can suffer from overdose symptoms if he or she:
- Accidentally or intentionally takes more than the prescribed dosage
- Combines opiates with other drugs like CNS depressants, CNS stimulants, or other opioids
- Has an existing and unknown disease that causes him or her to be more sensitive to the drug
Roxanol overdose symptoms include:
- Respiratory depression characterized by shallow, slow, labored or no breathing, causing blue skin, fingernails and lips
- Heightened depression of the central nervous system, leading to loss of coordination, alertness, drowsiness, fatigue, sleepiness, loss of consciousness, seizures or convulsions, and even coma
- Cardiovascular problems, including slow heart rate, weak pulse, low blood pressure, and damage to the liver and brain
Other noticeable signs of an overdose on Roxanol are:
- Pinpoint pupils
- Red, bloodshot eyes
- Stomach spasms
- Cold hands
- Low body temperature
Opioid or Roxanol overdose symptoms require immediate medical attention. If you or a loved one has an overdose, call 911 or your local emergency number. You can also contact the National Poison Control Center at 1-888-287-0471 .
Roxanol Overdose Treatment
One of the most effective treatments for Roxanol overdose is naloxene, an opioid agonist that reverses the effects of an opiate overdose. Naloxene is specifically administered to counteract the life-threatening Roxanal overdose symptoms like respiratory depression and severe depression of the central nervous system. Multiple doses of the drug may be required to treat the patient. Another drug used is naltrexone, a longer-acting drug that is used to treat opioid and alcohol withdrawal.
Naloxene is used in rapid opioid detoxification. The patient is heavily sedated while multiple doses of naloxene are injected and introduced into the patient’s body. Rapid Roxanol detox can help prevent the occurrence of withdrawal symptoms during the detoxification process. Naloxene is also indicated for treating Roxanol or opioid addiction and dependence. “Rapid Roxanol detox can help prevent the occurrence of withdrawal symptoms during the detoxification process.” If the Roxanol overdose symptoms are due to recreational use, the patient may experience withdrawal symptoms after the naloxene treatment. Roxanol detox and luxury rehab centers have numerous options to manage opioid withdrawal symptoms. Some of the treatments available include the substitution of methadone, combining naloxene with buprenorphine or clonidine, and rapid and ultra-rapid detoxification.
Safety Measures to Take
A person who is suffering from Roxanol overdose symptoms may feel like vomiting; however, do not force that person to throw up unless instructed to do so by the National Poison Control Center. Do not allow the person to sleep or loss consciousness until the emergency service arrives. If the person stops breathing, perform mouth-to-mouth resuscitation.
Roxanol is a very strong painkiller and has a high potential for abuse. It is very important to know the side effects and other information about the drug to prevent an overdose or the development of addiction. It is best to talk to a specialist who can provide you with information about Roxanol overdose symptoms and the available treatment and recovery options. Call 1-888-287-0471 and find out about the best Roxanol detox and rehab center within your area.
- Roxanol is available in pill, capsule, and liquid form. Roxanol concentrate is the oral liquid form of morphine, and it is available in various strengths. It is indicated to treat breakthrough pain in patients suffering from chronic cancer pain. The extended-release tablet should not be chewed as it can deliver too much morphine sulfate in the system, which may cause an overdose.
- According to the U.S. Centers for Disease Control and Prevention, the death rate involving opioid analgesic poisoning increased more than eightfold among various states in 2006. Opioid analgesics were also involved in about 40 percent of all poisoning deaths in the same year. From 1999 to 2008, the incidents of drug poisoning deaths involving opioid analgesics tripled from about 4,000 to 14,800.